Alert archive / Alabama / Freeze Warnings in 2005
Freeze Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 16, 2005, 3:52 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Nov 17, 2005, 3:00 AM CST. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 3:52 PM CST (21:52 UTC)
- In effect from
- Nov 17, 2005, 3:00 AM CST
- Expired
- Nov 17, 2005, 4:29 AM CST
- In force
- 89 min
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 162152 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 352 PM CST WED NOV 16 2005 ...A FREEZE WARNING IS IN EFFECT FROM 3 AM TONIGHT UNTIL 7 AM THURSDAY MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD THE NEXT COUPLE OF DAYS. AS A RESULT...TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK TONIGHT FOR 1 TO 3 HOURS...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. ALTHOUGH MOST OF THE MOBILE METROPOLITAN AREA IS EXPECTED TO REMAIN SLIGHTLY ABOVE FREEZING...SOME POCKETS ON THE OUTER FRINGES NORTH AND WEST OF THE CITY MAY SEE TEMPERATURES DIP TO OR JUST BELOW THE FREEZING MARK. TEMPERATURES WILL REACH THE MID AND UPPER 20S THURSDAY NIGHT INTO FRIDAY MORNING FOR MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-170600- /O.NEW.KMOB.FZ.W.0001.051117T0900Z-051117T1300Z/ /O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 352 PM CST WED NOV 16 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TONIGHT UNTIL 7 AM CST THURSDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD BEHIND A STRONG COLD FRONT THAT PUSHED OF THE REGION THROUGHOUT THE DAY. TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK TONIGHT FOR 1 TO 3 HOURS...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN TOMORROW NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION NOT AFFECTED BY TONIGHTS FREEZING TEMPERATURES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION. $$ ALZ063-064-FLZ002-004-006-170600- /O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 352 PM CST WED NOV 16 2005 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. REMEMBER...A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO BEGIN TAKING PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY... MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION. $$
2 follow-up statements
000 WWUS74 KMOB 170333 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 933 PM CST WED NOV 16 2005 ...A FREEZE WARNING IS IN EFFECT FROM 3 AM UNTIL 8 AM THURSDAY MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD THE NEXT COUPLE OF DAYS. AS A RESULT...TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK TONIGHT FOR 1 TO 4 HOURS...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. ALTHOUGH MOST OF THE MOBILE METROPOLITAN AREA IS EXPECTED TO REMAIN SLIGHTLY ABOVE FREEZING...SOME POCKETS ON THE OUTER FRINGES NORTH AND WEST OF THE CITY MAY SEE TEMPERATURES DIP TO OR JUST BELOW THE FREEZING MARK. TEMPERATURES WILL REACH THE MID AND UPPER 20S THURSDAY NIGHT INTO FRIDAY MORNING FOR MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-171200- /O.EXT.KMOB.FZ.W.0001.051117T0900Z-051117T1400Z/ /O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 933 PM CST WED NOV 16 2005 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD BEHIND A STRONG COLD FRONT THAT PUSHED OF THE REGION THROUGHOUT THE DAY. TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK TONIGHT FOR 1 TO 4 HOURS...GENERALLY ALONG AND NORTH OF THE I- 10 CORRIDOR FROM MOBILE TO CRESTVIEW. A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN TOMORROW NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION NOT AFFECTED BY TONIGHTS FREEZING TEMPERATURES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION. $$ ALZ063-064-FLZ002-004-006-171200- /O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 933 PM CST WED NOV 16 2005 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. REMEMBER...A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO BEGIN TAKING PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY... MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION. $$
000 WWUS74 KMOB 171029 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 429 AM CST THU NOV 17 2005 ...A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY MORNING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...THE FREEZE WARNING THROUGH 8 AM THIS MORNING HAS BEEN CANCELLED... .A COLD CANADIAN AIRMASS WILL CONTINUE TO SETTLE OVER THE AREA AND RESULT IN TEMPERATURES PLUMMETING BELOW THE FREEZING MARK TONIGHT FOR 3 TO 5 HOURS. THE FREEZING TEMPERATURES WILL GENERALLY BE ALONG AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. TEMPERATURES WILL GRADUALLY WARM ABOVE THE FREEZING MARK BETWEEN 8 AND 9 AM FRIDAY MORNING. TEMPERATURES ARE ALSO EXPECTED TO FALL AT OR BELOW FREEZING FOR A COUPLE OF HOURS AGAIN EARLY SATURDAY MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-172200- /O.CAN.KMOB.FZ.W.0001.000000T0000Z-051117T1400Z/ /O.UPG.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ /O.NEW.KMOB.FZ.W.0002.051118T0600Z-051118T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 429 AM CST THU NOV 17 2005 ...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS. THE COLDEST TEMPERATURES OF THE SEASON WILL BE FELT TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES WILL PLUMMET BELOW FREEZING FOR 3 TO 5 HOURS ACROSS MOST OF THE AREA...EXCEPT ALONG THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY NORTH OF THE I-10 CORRIDOR. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS FREEZE SITUATION. $$ ALZ063-064-FLZ002-004-006-172200- /O.UPG.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/ /O.NEW.KMOB.FZ.W.0002.051118T0600Z-051118T1500Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 429 AM CST THU NOV 17 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS. THE COLDEST TEMPERATURES OF THE SEASON WILL BE FELT TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES WILL PLUMMET BELOW FREEZING FOR 3 TO 5 HOURS ACROSS MUCH OF THE AREA...EXCEPT ALONG THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY NORTH OF THE I-10 CORRIDOR. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR THE LATEST INFORMATION ON THIS FREEZE SITUATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:30 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 16, 3:30 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST WED NOV 16 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT HAS MOVED
EAST OF FCST AREA...WITH MUCH COLDER AND DRIER AIRMASS RAPIDLY
FILTERING INTO THE REGION. ALTHOUGH WINDS WILL REMAIN UP TONIGHT...
LOOKING FOR A LIGHT FREEZE OVER MOST OF THE FCST AREA. EXPECT ONLY
THE IMMEDIATE COASTAL REGION TO REMAIN ABOVE FREEZING WITH MID TO
UPPER 30S AT THE BEACHES. OVER THE INTERIOR...EXPECT 30 TO 33
DEGREES ACROSS MOST IF NOT ALL OF THE AREA. ALTHOUGH THIS IS A LIGHT
FREEZE...SHOULD BE THE FIRST WIDESPREAD FREEZE OF THE YEAR...THUS WE
WILL GO AHEAD AND ISSUE A FREEZE WARNING FOR ALL INTERIOR ZONES FOR
TONIGHT. WE WILL LEAVE THE FREEZE WATCH IN EFFECT FOR THURSDAY NIGHT
FOR ALL OF OUR ZONES...ALL THE WAY TO THE COAST. THIS WATCH WILL
ALMOST CERTAINLY BE UPGRADED TO A FREEZE WARNING WITH THE UPCOMING
MIDNIGHT SHIFT FCST PACKAGE...AS WE ARE EXPECTING THE COLDEST
TEMPERATURES SO FAR THIS SEASON THURSDAY NIGHT. AS WINDS DIMINISH...
MID TO UPPER 20S WILL BE POSSIBLE THURSDAY NIGHT ACROSS NEARLY ALL
OF THE INTERIOR PORTION OF THE FCST AREA...WITH LOWER 30S EXPECTED
ALONG THE COAST. LOOK FOR CONTINUED DRY WEATHER AND ONLY VERY
GRADUALLY MODERATING TEMPERATURES THROUGH FRIDAY NIGHT.
/12
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...DID NOT MAKE MANY CHANGES
TO EXTENDED PACKAGE THIS AFTERNOON. MODELS STILL INDICATE A COUPLE
OF RE-ENFORCING FRONTAL BOUNDARIES TO PUSH ACROSS THE REGION IN THE
MEDIUM RANGE...BUT WITH THE DRY AIRMASS IN PLACE IN ADVANCE OF THESE
SYSTEMS...EXPECT PRIMARILY AN SLIGHT INCREASE IN MID/HIGH LEVEL
CLOUD SWITCH THESE FEATURES...BUT MAY SEE AN ISOLATED SHOWER OR
TWO...ESPECIALLY TOWARD THE END OF THE PERIOD AS MOISTURE GRADUALLY
INCREASES. MIN TEMPS ARE EXPECTED TO GRADUALLY MODERATE INTO THE LOW
TO MID 40S BY THE END OF THE PERIOD...WITH DAYTIME HIGHS EXPECTED TO
BE PRIMARILY IN THE 60S.
/12
&&
.MARINE...COLD FRONT HAS PUSHED EAST AND SOUTH OF THE MARINE
AREA...WITH STRONG OFFSHORE FLOW AND BUILDING SEAS IN ITS WAKE.
WITH THIS...WILL HAVE A SMALL CRAFT ADVISORY CONDITIONS HAVE
MATERIALIZED...AND WILL CONTINUE THROUGH TONIGHT AND AT LEAST INTO
EARLY THURSDAY. WINDS AND SEAS SHOULD GRADUALLY DIMINISH FROM FRIDAY
THROUGH THE WEEKEND AS HIGH PRESSURE SETTLES OVER THE DEEP SOUTH.
/12
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL
BELOW CRITICAL THRESHOLDS BEGINNING LATE THURSDAY MORNING...AND A
LIGHT TO MODERATE NORTHERLY WIND FLOW WILL CONTINUE. THUS...A RED
FLAG WARNING HAS BEEN ISSUED FOR ALL ZONES. CONTINUED DRY
CONDITIONS WILL PERSIST THROUGH THE WEEKEND...BUT DEWPOINTS WILL BE
SLOWLY INCREASING. WINDS WILL ALSO BE RELAXING SOMEWHAT THROUGH THE
WEEKEND.
/12
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 32 57 28 60 / 0 0 0 0
PENSACOLA 37 58 33 62 / 0 0 0 10
DESTIN 42 59 35 61 / 0 0 0 10
EVERGREEN 30 54 26 58 / 0 0 0 10
WAYNESBORO 31 55 27 56 / 0 0 0 0
CAMDEN 31 53 28 57 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MOBILE BAY...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MOBILE BAY...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM.
MS...FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
&&Hazardous weather outlook, Nov 16, 5:20 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CST WED NOV 16 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 520 AM CST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD AIRMASS WILL SETTLE OVER THE REGION AND BRING THE FIRST SIGNIFICANT FREEZE TO THE AREA FRIDAY AND SATURDAY MORNINGS. A FREEZE WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA FOR THURSDAY NIGHT. OTHERWISE...NO SEVERE OR OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUIRED AT SOME INTERVAL FROM MID TO LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:19 AM CST | Special Marine Warning | MOB | 26 min | |
| Nov 16, 3:45 AM CST | Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 25 hr |
Nearby
Freeze Warnings in Alabama, 2005Freeze Warnings in Mississippi, 2005Freeze Warnings in Florida, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.